Dizziness or Dependency?
I am concerned about a friend of mine. He took maybe 15 ecstasy pills on a long weekend (3-4 days). The next day he expressed to me a feeling of dizziness and disorientation. I reminded him that was pretty normal but that it would go away within a day or two. Well, it has now been over one full week and he continues to have these very brief (2-3 second) intervals of dizziness and for lack of a better description "semi-blackout". He also told me that it usually happens when he looks out of the corner of his eye or when he turns his head to view something. I guess my main question is:
1. Will this eventually wear off? and how long?
This is difficult; only way to anwer properly is to watch what happens
when they happen. It sounds like nystagmus - in that it comes on at extreme
angles of gaze and also when the head is turned around. This is a rapid
to and fro motion of the eyes which is normally present when looking out
of a train window. It is also what happens when people whirl around too
fast on fun fair rides etc and is described as "dizziness". Certainly
it also occurs on the way up with large doses of E.
I need to know what has happened since and whether it is still there. If it is still there, ask whether it can happen lying down, how old they are, whether anything makes it better/worse, whether when it is witnessed there are strange eye movements, or do they go very pale during and red afterwards.
Further information was provided:
It (the dizziness) did not happen when he was laying down, but it did occur when he rose up from laying down, just for that very brief moment until he straightened up his posture. There was no visible or noticeable eye movements nor was there any type of discoloration of the eye at any time (red or pale). My friend is 28 years old and is in very good shape both mentally and physically. He agrees totally with the description of the "train window" and the "fair ride" analogies. He also told me after that last binge he had his blood pressure checked on one of those grocery store machines and it went through the roof as to being way too high. There were a couple of days when he was so scared he promised me he would never ever take another drug including alcohol. He was truly scared for his physical health but I think he was more worried about his mental health, of perhaps not being able to be his normal, rational, functioning self. Contrary to this though his condition after 10 days did improve enough to the extent that he decided to do another E. To my surprise the next day afterwards he said all of the dizziness went away, completely. Ever since then he has taken one or two every 4 or 5 days for recreation yes, but also to avoid any further dizzy spells. After about 3-4 days without one the dizzy spells start to lightly creep back to him and that's when he'll take another. Now this has me worried even more. Although he doesn't experience any more pain or dizziness I can't help but to think this is becoming a dependency or an addiction.
Further Expert Reply
Sounds like a problems with eye movement or blood pressure control but
not severe enough (blood pressure problem) to get rebound flushing. His
blood pressure needs to be checked properly.